Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 28, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Nov 2, 2018, 4:28 PM EDT for Polk County, Florida. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 2, 2018, 4:28 PM EDT (20:28 UTC)
- Expired
- Nov 2, 2018, 4:49 PM EDT
- In force
- 21 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Polk County, FL
The radar
The Melbourne radar (KMLB), 80 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.5 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.9
The text
As transmitted.
374
WUUS52 KTBW 022028
SVRTBW
FLC105-022100-
/O.NEW.KTBW.SV.W.0028.181102T2028Z-181102T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tampa Bay Area Ruskin FL
428 PM EDT FRI NOV 2 2018
The National Weather Service in Ruskin has issued a
* Severe Thunderstorm Warning for...
Polk County in central Florida...
* Until 500 PM EDT.
* At 427 PM EDT, severe thunderstorms were located along a line
extending from 10 miles southwest of Lake Louisa to near Auburndale
to 10 miles northwest of Wauchula, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Winter Haven, Haines City, Bartow, Lake Wales, Auburndale, Jan Phyl
Village, Poinciana, Fort Meade, Lake Alfred, Crooked Lake Park,
Dundee, Frostproof, Davenport, Eagle Lake, Polk City, Lake
Hamilton, Hillcrest Heights, Highland Park, Homeland and Alturas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This line of storms has had a history of producing strong damaging
wind gusts of 65 mph. Seek Shelter inside a sturdy structure and
stay away from windows.
&&
LAT...LON 2764 8114 2765 8203 2809 8179 2836 8185
2835 8166 2826 8166 2826 8156 2814 8152
2814 8146 2809 8145 2808 8135 2801 8138
2806 8145 2804 8146 2800 8142 2800 8139
2792 8131 2786 8131 2783 8122 2766 8113
TIME...MOT...LOC 2027Z 268DEG 40KT 2835 8181 2811 8173 2768 8189
HAIL...<.75IN
WIND...60MPH
$$
TBW1 follow-up statement
309
WWUS52 KTBW 022049
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
449 PM EDT FRI NOV 2 2018
FLC105-022058-
/O.CAN.KTBW.SV.W.0028.000000T0000Z-181102T2100Z/
Polk FL-
449 PM EDT FRI NOV 2 2018
...THE SEVERE THUNDERSTORM WARNING FOR POLK COUNTY IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with these thunderstorms.
LAT...LON 2764 8114 2765 8203 2809 8179 2836 8185
2835 8166 2826 8166 2826 8156 2814 8152
2814 8146 2809 8145 2808 8135 2801 8138
2806 8145 2804 8146 2800 8142 2800 8139
2792 8131 2786 8131 2783 8122 2766 8113
TIME...MOT...LOC 2039Z 268DEG 40KT 2835 8165 2811 8157 2769 8173
$$
TBWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 2, 3:15 PM EDT, 1 hour 13 minutes earlier.
Area forecast discussion, Nov 2, 3:15 PM EDT, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
315 PM EDT Fri Nov 2 2018
.DISCUSSION...
An upper level trough from the Great Lakes to the central Gulf
coast early this afternoon rotates up into New England by Sat
afternoon. An accompanying cold front currently over and southwest
of the FL Panhandle slides across the state this afternoon and
evening and stalls across south FL for Sat. High pressure behind the
front moves into much of the Gulf and southeast U.S. Sat.
Abundant moisture and energy ahead of and right along the front will
support showers and thunderstorms...ongoing over the Nature Coast
and around Tampa Bay early this afternoon. These showers and storms
shift across the rest of the central and southwest counties during
the afternoon and exit into south FL this evening. While the bulk of
the energy stays north of the area there will still be enough for
some strong to possibility severe storms from around the Tampa Bay
area northward. High pressure in the wake of the front shifts low
level flow to northwest then northeast by late Sat...with a dry and
somewhat cooler airmass spreading across the area.
For Sun through next week: Broad troughing aloft resides across
roughly the eastern half of the nation...maintained by a series of
of short wave troughs rotating into the central plains and exiting
across the Great Lakes to eastern Canada. Surface high pressure
stretching down the eastern seaboard to the Gulf of Mexico Sat night
pulls away to the northeast as the stalled south FL front lifts
north over the state during Sun. High pressure builds in across FL
and the Gulf from the Atlantic for Mon-Wed. This high pressure
slides east as a front is propelled into the Gulf on Thu...stalling
across FL Fri. There will be adequate moisture for isolated to
scattered showers and a few thunderstorms. Temperatures run on the
warm side of normal although there may be slight dip by the end of
the week.
&&
.AVIATION...
02/18Z TAF cycle. Cold front with showers and thunderstorms
continues approaching but it has slowed slightly with the convection
becoming a bit more scattered. However - anticipate lowering CIGS
and MVFR TSRA with gusty winds at all terminals...generally in a 20Z
to 24Z window with VCSH into the evening and MVFR CIGS for most of
the night. Clearing late night and through the morning. Southerly
winds...robust at times...shift to N and NNE with diminishing speeds
Sat.
&&
.MARINE...
A cold front pushing across the waters will provide some robust winds
and thunderstorms with higher gusts into this evening. High
pressure builds in tonight and Sat with some exercise caution
headlines offshore tonight and early Sat. Winds begin to diminish
and veer during Sat as the high pressure weakens and pulls away
with the front moving back north Sun, High pressure builds in
from the Atlantic for early in the week with benign winds and
seas.
&&
.FIRE WEATHER...
Dry air works in Sat but the minimum humidity remains above
critical levels. After that moisture returns with no RH concerns.
&&
.Preliminary Point Temps/PoPs...
TPA 61 76 64 83 / 60 0 10 60
FMY 69 80 69 85 / 50 0 10 60
GIF 61 75 64 84 / 60 0 10 70
SRQ 64 78 67 83 / 60 0 10 60
BKV 56 73 60 82 / 60 0 10 60
SPG 64 74 66 82 / 60 0 10 60
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Beach Hazards Statement through Tuesday evening for
Coastal Manatee-Coastal Sarasota-Pinellas.
Gulf waters...None.
&&
09/RKRHazardous weather outlook, Nov 2, 5:01 AM EDT, 11 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 501 AM EDT Fri Nov 2 2018 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-022000- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 501 AM EDT Fri Nov 2 2018 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Isolated thunderstorms will be possible today as a cold front moves south through the region. Some thunderstorms could be strong to severe during the afternoon. Thunderstorms that develop today will be capable of producing damaging winds gusts, locally heavy rains, and occasional lightning strikes. If threatening weather approaches your location, move indoors immediately. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Isolated thunderstorms will be possible each day through the period. Thunderstorms that develop will be capable of producing strong gusty winds, locally heavy rains, and occasional deadly lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather today and self activate if needed. McMichael
In the hours before
Local storm report, Nov 2, 3:54 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
354 PM EDT FRI NOV 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TORNADO SEMINOLE 27.84N 82.79W
11/02/2018 PINELLAS FL AMATEUR RADIO
TREES DOWN AND STRUCTURE DAMAGE NEAR 91ST STREET AND 78TH
AVE,
&&
RKRLocal storm report, Nov 2, 4:10 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
410 PM EDT FRI NOV 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND GST 3 W MACDILL AIR FORCE 27.86N 82.55W
11/02/2018 M60 MPH GMZ830 FL MESONET
MESONET STATION OPTF1, 3 W MACDILL AIR
FORCE.
&&Local storm report, Nov 2, 4:17 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
417 PM EDT FRI NOV 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND DMG 2 N SPRING HILL 28.47N 82.56W
11/02/2018 HERNANDO FL EMERGENCY MNGR
EMERGENCY MANAGER REPORTED TWO ROOFS BLOWN OFF HOUSES ON
LARENDALE CIRCLE IN SPRING HILL. OTHER HOMES IN AREA HAD
PARTIAL ROOF DAMAGE.
&&
SHIVELEYSpecial weather statement, Nov 2, 4:20 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
420 PM EDT FRI NOV 2 2018
FLZ043-052-242-022045-
Inland Citrus FL-Sumter FL-Polk FL-
420 PM EDT FRI NOV 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CITRUS...SUMTER AND
NORTHWESTERN POLK COUNTIES UNTIL 445 PM EDT...
At 419 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Inverness Highlands North
to 9 miles south of Groveland to 6 miles north of Auburndale.
Movement was northeast at 55 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Lakeland, Wildwood, Bushnell, Lake Panasoffkee, Polk City, Center
Hill, Webster, Coleman, Rockridge, Rutland, Withla, Adamsville,
Tarrytown, Sumterville, Loughman, Oxford, The Green Swamp and
Gibsonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2809 8195 2852 8206 2853 8209 2896 8233
2896 8196 2835 8196 2836 8179 2835 8179
2835 8166 2826 8166 2826 8156 2822 8153
2822 8155
TIME...MOT...LOC 2019Z 246DEG 46KT 2897 8227 2843 8189 2815 8183
TBWLocal storm report, Nov 2, 4:21 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
421 PM EDT FRI NOV 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM TSTM WND GST LAL LAKELAND LINDER AIR 27.99N 82.02W
11/02/2018 M65 MPH POLK FL AMATEUR RADIO
65 MPH WIND GUST IN SOUTH LAKELAND AND LAKELAND HIGHLANDS
AREA.
&&
RKRLocal storm report, Nov 2, 4:23 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
423 PM EDT FRI NOV 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST LAKELAND HIGHLANDS 27.96N 81.95W
11/02/2018 M66 MPH POLK FL MESONET
MESONET STATION AR692, LAKELAND HIGHLANDS.
&&The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 1:25 PM EDT | Special Marine Warning | TBW | 50 min | |
| Nov 2, 2:02 PM EDT | Special Marine Warning | TBW | 43 min | |
| Nov 2, 2:31 PM EDT | Special Weather Statement | TBW | Hillsborough, Pasco, Pinellas | 44 min |
| Nov 2, 2:33 PM EDT | Special Marine Warning | TBW | 57 min | |
| Nov 2, 2:42 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pasco, Pinellas | 33 min |
| Nov 2, 2:48 PM EDT | Special Marine Warning | TBW | 57 min | |
| Nov 2, 2:52 PM EDT | Tornado Warning | TBW | Pinellas | 23 min |
| Nov 2, 3:05 PM EDT | Tornado Warning | TBW | Pinellas | 25 min |
| Nov 2, 3:08 PM EDT | Tornado Warning | TBW | Hillsborough, Pinellas | 37 min |
| Nov 2, 3:15 PM EDT | Severe Thunderstorm Warning | TBW | Hernando, Hillsborough, Pasco, Polk | 45 min |
| Nov 2, 3:16 PM EDT | Tornado Warning | TBW | Pasco | 29 min |
| Nov 2, 3:21 PM EDT | Tornado Warning | TBW | Hillsborough | 24 min |
| Nov 2, 3:23 PM EDT | Special Marine Warning | TBW | 67 min | |
| Nov 2, 3:23 PM EDT | Tornado Warning | TBW | Hillsborough | 14 min |
| Nov 2, 3:45 PM EDT | Tornado Warning | TBW | Hernando, Pasco | 30 min |
| Nov 2, 3:47 PM EDT | Severe Thunderstorm Warning | TBW | Hernando, Hillsborough, Pasco, Polk, Sumter | 28 min |
| Nov 2, 3:52 PM EDT | Tornado Warning | TBW | Manatee | 23 min |
| Nov 2, 3:55 PM EDT | Severe Thunderstorm Warning | TBW | Hardee, Hillsborough, Manatee, Polk | 35 min |
| Nov 2, 4:00 PM EDT | Tornado Warning | TBW | Polk | 30 min |
| Nov 2, 4:06 PM EDT | Tornado Warning | TBW | Sumter | 24 min |
| Nov 2, 4:20 PM EDT | Special Weather Statement | TBW | Sumter | 25 min |
| Nov 2, 4:53 PM EDT | Special Weather Statement | TBW | Hardee, Highlands | 52 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.